How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. RK Your Own Question
Dr. RK
Dr. RK, Doctor
Category: Medical
Satisfied Customers: 2765
Experience:  M.B.B.S. , over 7 years of experience in the field of Medical practice
Type Your Medical Question Here...
Dr. RK is online now
A new question is answered every 9 seconds

how long does it take for Imuran to leave your system. I was

This answer was rated:

how long does it take for Imuran to leave your system. I was on it for 7 months. I believe the 1/2 life is 5 hours

Dear vesu,


Greetings and welcome to justanswer,


The imuran drug has a half life of 5 hours.It may take 4-5 half lives to metabolise the drug completely by the body so it may be metabolised in 1-2 days by the body system.


Here is the link for more information


clinical pharmacology


Let me know if you have any doubt.


Thank you!

Dr. RK and other Medical Specialists are ready to help you
Customer: replied 7 years ago.
I don't quite understand. It takes about 6 months to build up in your liver. I was allergic to it. I reacted about a 10 days after I started it. It's quite toxic and I have been sick for almost a year to this date. So it should leave my system in a few days?

Dear vesu,


do you still take this drug?

do you have any symptoms associated with it?

when did you stop it?

Customer: replied 7 years ago.

I stopped the medication in early June. I am very nauseated, fever, diahrrea, my white cell count was 12.7 and I was slightly anemic. It also attacked my sinuses so I have a lot of congestion. I have a really bad cough that will not go away. The bones in my legs hurt. I have no allergies. I have also been plagued by a yeast smell in my nose and severe stomach pains and bloating. I talk a doctor into giving me diflucan for that and that went a way. The doctor who gave it to me knew. In late May I pulled my medical record and he had noted the reaction and would take me off of it. He never told me. Now every doctor I see just dismisses it. When I tell them I was allergic to it they test my liver and that's it. I even went to the doctor with white bowel movements and severe abdominal pains and they told me I drank to much diet coke.

That eventually went away.


The itching, and rash, and the shaking have gone away. On the Imuran I lost my strength. I was going to the gym andy I could only leg press 185 until I finally was too sick to go. I usually leg press 440. The severity is less but I'm still very sick.



Dear vesu,


Thank you for the information,


Though the elimination half life is 5 hours and the drug is excreted by the body quickly but some of the active metabolites which are produced by the metabolism of this drug like 6-thioguanine nucleotide has a very long duration of half life in the cells of the body.


These are likley to be responsible for the long duration of its effect on body.


Here is the link for more information


metabolism of azathioprine


Let me know if you have any doubt.


Thank you!

Edited by Dr. RK on 10/24/2009 at 2:22 AM EST
Customer: replied 7 years ago.

I found your last response. Thank you so very much for this information. I just want to feel better and move on that's all. I just want to make this year go away. That's only 1/2 of it. I recieved a shot of Depo-medrol in my eye and it is severly damaged so basically I have to start over again in a different career. I am trying to go back to get a third degree but my life is on hold until I feel better. I am so disappointed in the medical community right now. I once got a gram negative bacteria at a +3 that took 5 months to culture after sinus surgery. I was able to go back to that doctor and talk to him about it. I think he is an exceptional doctor and I have gone back to him. It was sinus surgery. I've had to fly out of state to have other doctors look at my eye and they want to know why I was on the Imuran in the first place. I would have paid you more but I have been financially ruined by this entire thing. You have helped me more than all the specialists CT scans etc.


Thanks so much again


Dear Charlene,


You are welcome!


Best wishes for early recovery!


Thank you!